MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number S4IVLK2540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave s4 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left peroneal arteries for the btk ii clinical study.The subject was admitted with necrotic, ischemic, mummified toes to the left foot.The ivl catheter successfully delivered 160 pulses to treat the lesion and there was no device malfunction reported.The patient was then admitted 4 days post index procedure for a left trans-metatarsal amputation (tma) which was performed without any issue.The patient was then discharged a few days later with no evidence of any adverse events at discharge.11 days after the index procedure, the patient was admitted for wound dehiscence relating to the tma.An intervention was performed where wound debridement was performed, and a wound vacuum was used to treat the wound dehiscence.Medications and occupational therapy were prescribed.The site reported these events as unrelated to the ivl device and procedure.3 months after the index procedure, the patient developed right leg peripheral vascular disease (pvd) with a planned right lower extremity intervention.6 months after the index procedure, the patient was admitted with ischemia and required left lower extremity (lle) intervention where a lle angiogram and performed, followed by balloon angioplasty and laser atherectomy of the left external iliac artery (leia), superficial femoral artery (sfa), popliteal artery (pop), and tibioperoneal trunk (tptrunk).A month later, the physician performed a resection of the left common femoral artery and left iliac to common femoral interposition graft.The clinical site has determined this adverse event, ischemia, to be probable to the study device and procedure.A year after the index procedure, the patient developed sepsis of bilateral lower extremities which was treated with vancomycin and zzosyn.It was noted that the patient had lower extremity innervation which was treated with percutaneous transluminal angioplasty (pta) in the right sfa, pop, and at.A few months later, the patient presented with leg pain, and a left iliac to profunda bypass with polytetrafluoroethylene (ptfe) was performed.The patient was discharged 2 days later with no additional sequelae reported.The site reported these events as unrelated to the ivl device and procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the ischemia could not be determined based on the information available.There was no report of any ivl device malfunction.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
The subject was readmitted a little less than a year later after the index procedure for worsening peripheral artery disease (pad) in the right leg.She received percutaneous transluminal angioplasty (pta) of the femoral, popliteal, tibial and anterior arteries with a balloon.The subject was discharged a day after admission to the hospital.The clinical site has determined a possible relationship between the worsening pad and the ivl device.

Brand Name
SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19671909
Report Number3015053858-2024-00061
Device Sequence Number15097799
Product Code PPN
UDI-Device Identifier00195451000317
UDI-Public(01)00195451000317(17)240531(10)A220509A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberS4IVLK2540
Device Catalogue NumberS4IVLK2540
Device Lot NumberA220509A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age64 YR
Patient SexFemale